Aa
A
A
A
Close
Breast Cancer Community
9.42k Members
Avatar universal

hormone therapy

I am a breast cancer survivor, and have been through chemo, radiation, and am now on hormone therapy, taking Femara(my age is 69).Could you tell me some of the side effects of femara--what to worry about and what not to worry about? I don't want to be calling my oncologist all the time with questions. Thank you!  I am also lately taking Actonel for osteoporosis and wonder if there are any interactions i should be concerned about.  Rue Siegel
1 Responses
Avatar universal
Hi,
The hormonal agents generally cause side-effects that are similar to menopausal symptoms. The treatment is generally well-tolerated, but some patients (some 10% or less) do report the ff:  hot flashes, joint pain/stiffness, vaginal dryness. Rarer events (meaning about 1% of the time) poor appetite, vaginal bleed, and somnolence (increased sleeping time or more frequent drowsiness).
The effect of bone is also a concern due to fracture risk. Medications for osteoporosis are recommended (its good you are taking them already), as well as calcium and Vit D supplements.
Stay positive.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A quick primer on the different ways breast cancer can be treated.
Diet and digestion have more to do with cancer prevention than you may realize
From mammograms to personal hygiene, learn the truth about these deadly breast cancer rumors.
Breast cancer is not an inevitability. From what you eat and drink to how much you exercise, learn what you can do to slash your risk.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.